MAUDE Adverse Event Report: LUMENIS LTD ACUSPOT; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD ACUSPOT; POWERED LASER SURGICAL INSTRUMENT
Model Number AA3042000
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the micromanipulator is out of alignment.There was no patient involved.
 
Additional Manufacturer Narrative
The device was not returned for analysis.However, the device was serviced by a field service engineer (fse) onsite.The fse examined the console and micromanipulator.The fse found that the aiming beam and treatment beam coincidence was very slightly off.The console's aiming beam and treatment beam were adjusted; however, this did not resolve the issue.The micromanipulator was examined further and it was found that the dichroic mirror had been reglued upside down by the customer.This was causing the treatment beam to coincide with the reflection of the aiming beam instead of the aiming beam dot itself.The dichroic mirror was replaced on the micromanipulator, and the issue was resolved.The treatment beam was now coincident with the aiming beam.The coolant level was then checked, aiming and treatment beam coincidence was verified, and it was verified that the energy output at all levels was checked.The system was ready to be used.The instructions for use state: beam alignment checks are extremely important for the safe operation of your laser equipment.Do not use the laser or delivery system if aiming and treatment beams are not coincident; call your local lumenis representative.Misalignment of aiming and treatment beams may result in laser exposure to non-target tissues and possible injury.Based on the analysis results, the reported misalignment was due to the customer regluing the dichroic mirror upside down.
 
Additional Manufacturer Narrative
The device was not returned for analysis.However, the device was serviced by a field service engineer (fse) onsite.The fse examined the console and micromanipulator.The fse found that the aiming beam and treatment beam coincidence was very slightly off.The console's aiming beam and treatment beam were adjusted, however this did not resolve the issue.The micromanipulator was examined further and it was found that the dichroic mirror had been reglued upside down by the customer.This was causing the treatment beam to coincide with the reflection of the aiming beam instead of the aiming beam dot itself.The dichroic mirror was replaced on the micromanipulator, and the issue was resolved.The treatment beam was now coincident with the aiming beam.The coolant level was then checked, aiming and treatment beam coincidence was verified, and it was verified that the energy output at all levels was checked.The system was ready to be used.The instructions for use state: beam alignment checks are extremely important for the safe operation of your laser equipment.Do not use the laser or delivery system if aiming and treatment beams are not coincident; call your local lumenis representative.Misalignment of aiming and treatment beams may result in laser exposure to non-target tissues and possible injury.In addition, the micromanipulator mirror was returned for visual inspection.The hinged was attached to the mirror and no abnormalities were found.Based on the analysis results, the reported misalignment was due to the customer regluing the dichroic mirror upside down.
 
Event or Problem Description

Brand Name
ACUSPOT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
yokneam ind. park
hakidma 6
yokneam 20692 03
IS   2069203
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21827883
Report Number2124215-2025-23058
Device Sequence Number9280980
Product Code GEX
UDI-Device Identifier07290109141916
UDI-Public(01)07290109141916(11)240715(10)4568
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K151331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberAA3042000
Device Catalogue NumberAA3042000
Device Lot Number0000004568
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer04/28/2025
Initial Report FDA Received Date04/11/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown